Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 35, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 8, 2018, 9:44 PM CDT for Floyd County, Iowa. It took effect at Jun 8, 2018, 10:30 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 9:44 PM CDT (02:44 UTC)
- In effect from
- Jun 8, 2018, 10:30 PM CDT
- Expired
- Jun 9, 2018, 8:45 PM CDT
- In force
- 22 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, IA
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Charles City (CCYI4). The gauge peaked at 12.55 ft at Jun 10, 2018, 6:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05457700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
887 WGUS43 KARX 090244 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 944 PM CDT Fri Jun 8 2018 .Minor flooding expected along the Cedar River at Charles City. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-091443- /O.NEW.KARX.FL.W.0035.180609T0330Z-180610T0145Z/ /CCYI4.1.ER.180609T0330Z.180609T0600Z.180609T0745Z.NO/ 944 PM CDT Fri Jun 8 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Cedar River at Charles City. * until Saturday evening. * At 9:30 PM Friday the stage was 11.8 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this evening and continue to rise to near 12.5 feet by Saturday morning. The river will fall below flood stage Saturday morning. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and North Illinois Streets may be flooded. Cable pedestrian bridge is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$
1 follow-up statement
057 WGUS83 KARX 090948 FLSARX Flood Statement National Weather Service La Crosse WI 448 AM CDT Sat Jun 9 2018 .The Cedar River at Charles City has crested and dropped below flood stage early this morning. The Flood Warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-091018- /O.CAN.KARX.FL.W.0035.000000T0000Z-180610T0145Z/ /CCYI4.1.ER.000000T0000Z.180609T0500Z.180609T0722Z.NO/ 448 AM CDT Sat Jun 9 2018 The Flood Warning is cancelled for the Cedar River at Charles City. * At 4:30 AM Saturday the stage was 11.5 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 2:22 AM Saturday. * Forecast...The river will continue to fall to 8.7 feet by Sunday morning. $$ Rogers
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:00 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 8, 6:00 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 600 PM CDT Fri Jun 8 2018 .SHORT TERM...(This evening through Sunday) Issued at 238 PM CDT Fri Jun 8 2018 A series of weak upper level impulses interacting with the edge of the instability axis and low to mid level baroclinic zone has resulted in areas of rain and thunderstorms today along with widespread clouds and cool temps. Remaining showers across northeast Iowa and southwest Wisconsin continue to push east this afternoon. Confidence in additional development is low through the evening across most of the area, with higher chances to the south of the area where greater heating has occurred in proximity to the surface boundary. Did maintain some low chances into tonight though. Little change in the pattern will occur through the weekend with an upper ridging building over the area, while at the same time, subtle low predictability shortwave troughs will act upon the edge of the higher instability extending from the northern plains into the lower Great Lakes to trigger bouts of showers and storms. Model guidance has struggled with this pattern so confidence in placement and timing of convection is on the low side through the weekend. The best signal looks to be later Saturday into Saturday night with models suggesting a weak upper trough crossing the region. As a result, maintained low to mid range precip chances through much of the weekend, but these will need to be refined as confidence increases with timing and location. The severe threat looks relatively low, but a few strong storms are possible. Locally heavy rainfall is a also possibility given deep warm cloud depths and relatively slow storm motions. Dependent on coverage of clouds and rainfall, seasonable highs are expected through the weekend in the 70s to low 80s. .LONG TERM...(Sunday night through Friday) Issued at 238 PM CDT Fri Jun 8 2018 A warm front will swing through on Sunday night ahead of a stronger upper trough lifting out of the northern Rockies with a chance for storms. Monday looks very warm with southerly winds ahead of a cold front set to move through during the afternoon or evening. The strongest synoptic lift may stay slide north and west of the area closer to the upper trough, but thunderstorm chances will increase, especially if the front comes through near peak heating. Stronger deep layer shear may lag the front, but strong moisture transport will aid in increasing instability. Strong to severe storms are possible, but details will need to be refined through the weekend. Quieter weather returns behind the front with high pressure and seasonable June temps. Confidence is lower in pattern evolution toward late next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 600 PM CDT Fri Jun 8 2018 Various bits of upper level energy, weak low level jet/moisture transport, instability mostly west and south, and a sfc boundary/outflow or two will all play roles with convective potential through the weekend. Unfortunately, with the relatively weakly forced systems, models not agreeing or capturing ongoing convection very well. Confidence held in check for refining main threat times for shra/ts. Cigs: low 2 kft cigs just west/north of KRST, and could see a few hours of coverage before models suggest migration/improvement by mid evening. Hints in the RAP/NAM that these lower cigs would return for Sat morning - with maybe a better chance at KRST. Confidence not high, but will add to KRST for the time being. Generally, still looks VFR on the whole into Sat night. WX/vsby: as mentioned above, convective potential through the weekend but detailing higher threat times outside of 6 hours problematic. Will keep a dry forecast for now, updating as scenario/confidence increases. Winds: easterly flow looks to persist through the weekend. && .HYDROLOGY... Issued at 238 PM CDT Fri Jun 8 2018 Showers and thunderstorms resulted in 3 to 5 inches of rain across parts of northeast Iowa last night into today. Additional chances for thunderstorms will continue through the weekend. Although confidence is relatively low where these storms will occur, locally heavy rainfall may occur with any storms, and this will need to be watched, particularly if additional heavier rains occur over areas of northeast Iowa where the higher rain totals have occurred. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...JM AVIATION...Rieck HYDROLOGY...JM
Hazardous weather outlook, Jun 8, 3:16 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 316 PM CDT Fri Jun 8 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 042-053>055-061-091200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Monroe-Vernon-Crawford-Richland- Grant- 316 PM CDT Fri Jun 8 2018 This Hazardous Weather Outlook is for parts of northeast Iowa, southeast Minnesota and southwest Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible. Lightning and brief heavy rainfall are the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are possible Saturday. A few of these storms may become strong, capable of producing small hail and gusty winds. Occasional thunderstorm chances continue through the rest of the week. On Monday a few stronger storms are possible, otherwise the threat for severe weather appears low on other days. .SPOTTER INFORMATION STATEMENT... Rainfall reports and any observations of flooding or water over roadways would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-034-043-044-091200- Taylor-Clark-Jackson-Juneau-Adams- 316 PM CDT Fri Jun 8 2018 This Hazardous Weather Outlook is for parts of southeast Minnesota and western Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are possible Saturday. Lightning and brief heavy rainfall are the primary hazards. Occasional thunderstorm chances continue through the rest of the week. On Monday a few stronger storms are possible, otherwise the threat for severe weather appears low on other days. .SPOTTER INFORMATION STATEMENT... No action is needed at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:04 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 14 hr |
| Jun 9, 11:38 AM CDT | Special Weather Statement | ARX | Howard, Mitchell | 67 min |
| Jun 9, 12:30 PM CDT | Special Weather Statement | ARX | Mitchell | 30 min |
| Jun 9, 12:40 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 50 min |
| Jun 9, 1:00 PM CDT | Tornado Warning | ARX | Mitchell | 45 min |
| Jun 9, 1:10 PM CDT | Severe Thunderstorm Warning | ARX | Howard | 65 min |
| Jun 9, 3:51 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 54 min |
| Jun 9, 4:04 PM CDT | Flash Flood Warning | ARX | Floyd, Mitchell | 3 hr |
| Jun 9, 4:19 PM CDT | Tornado Warning | ARX | Floyd | 41 min |
| Jun 9, 4:41 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 79 min |
| Jun 9, 5:49 PM CDT | Flash Flood Warning | ARX | Howard, Winneshiek | 3 hr |
| Jun 9, 5:58 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 47 min |
| Jun 9, 6:07 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 83 min |
| Jun 9, 6:20 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 55 min |
| Jun 9, 6:45 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 45 min |
| Jun 9, 6:58 PM CDT | Areal Flood Warning | ARX | Floyd, Mitchell | 6 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.